Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low vitamin D levels while suffering from fibromyalgia?

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5172 Questions

default
Posted on Wed, 8 Mar 2017 in Bones, Muscles and Joints
Question: Fibromyalgia?

Ive been diagnosed with fibromyalgia/panic disorder for over 30 years.
My treatment consists of 20 mg amitriptyline at bedtime, 1mg x4 times daily and
Lowest possible doses of oxycodone and morphene both 4x daily.

I am on a managed pain program overseen by my rheumatologist and seen every 8 weeks for check ups. I do not drink, smoke, do any kind of recreational drugs of any sort. I have been on the same protocol for 25 years.

I am however, about 50 lbs overweight which I am working on. Have joined a gym and am seeing results with adding protein into my morning meal and really cutting back on the bad carbs and walking every day for half hour on treadmill at elevation 2.5 and
have every other day weight training. Admittedly, I'm sore all over but I just push through it best I can.

I'm trying very hard to improve my health as certainly no one is going to do it for me, that's for sure. Also, I am 63 years old. Female.

Can you please tell me what the latest findings are and newest and tested treatment options?
Are there recent studies with information regarding how One develops fibromyalgia?

In looking at what meds I am on which of them would you reduce first, if I decide to
Do so...I imagine after so long I would require a rehab facility but my doctor thinks I can do it myself ... I don't have that much courage.

With that in mind, what are optional treatments besides Lyrica which didn't agree with me after several weeks of trying it? (Side effects, weight gain, blurred vision, stomach upset, dizzy)

Thank you.
doctor
Answered by Dr. Aashish Raghu 1 hour later
Brief Answer:
Vitamin D levels are linked - New research

Detailed Answer:
Hi there

Thanks for the query

I have read your query and understood your problem.

Recent latest studies show a surprising correlation between Fibromyalgia and Vitamin D levels. They found low Vitamin D in these patients.

Fibromyalgia is a multifactorial disease that has a strong connection to psychological and psychiatric condition linked to disordered immunity and lifestyle influences. Some persons are prone to getting it while others aren't.

You need to take daily Vitamin D 600U for 6 months. Perform SWD Physiotherapy and swimming if you can.

It would be a good option to try Tablet Gabapentin with Nortryptilline combination for 2 months instead. This needs prescription and cannot be found over the counter. Also take the Vitamin D 600U for 6 months.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Amitriptyline

doctor1 MD

how long does it take to develop left atrial abnormality?, which is what patient s initial evaluation EKG showed. do EKG, with other labwork, to determine any underlying medical issues. can it be caused by a low dose of elavil after only 1.5 weeks?, don t believe it to be the elavil but want to make sure secondary to its known cardiac side effects. patient also history of chronic pain and long history prescribed opiates for that pain, and long history of insomnia

doctor1 MD

I have had these meds added to the mix within the last year, Cipralex 20mg, Elavil 75mg, gabapentin 900mg TID. I have been having problems with my memory , concentration, eye sensitivity to light. My question is are can any of these meds be causing these problems?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...